Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Non-intersection bodies, all of whose central sections are intersection bodies

Author: M. Yaskina
Journal: Proc. Amer. Math. Soc. 135 (2007), 851-860
MSC (2000): Primary 52A20, 52A21, 46B20
Published electronically: September 11, 2006
MathSciNet review: 2262882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct symmetric convex bodies that are not intersection bodies, but all of their central hyperplane sections are intersection bodies. This result extends the studies by Weil in the case of zonoids and by Neyman in the case of subspaces of $ L_p$.

References [Enhancements On Off] (What's this?)

  • [B] M. BURGER, Finite sets of piecewise linear inequalities do not characterize zonoids, Arch. Math. (Basel) 70 (1998), no. 2, 160-168. MR 1491464 (99b:52007)
  • [BP] H. BUSEMANN, C. M. PETTY, Problems on convex bodies, Math. Scand. 4 (1956), 88-94. MR 0084791 (18:922b)
  • [Ga1] R. J. GARDNER, Intersection bodies and the Busemann-Petty problem, Trans. A.M.S. 342 (1994), 435-445. MR 1201126 (94e:52008)
  • [Ga2] R. J. GARDNER, Geometric tomography, Cambridge University Press, 1995. MR 1356221 (96j:52006)
  • [GKS] R. J. GARDNER, A. KOLDOBSKY, T. SCHLUMPRECHT, An analytic solution to the Busemann-Petty problem on sections of convex bodies, Annals of Math. 149 (1999), 691-703. MR 1689343 (2001b:52011)
  • [Gr] H. GROEMER, Geometric application of Fourier series and shperical harmonics, Cambridge University Press, New York, 1996. MR 1412143 (97j:52001)
  • [GS] I. M. GELFAND AND G. E. SHILOV, Generalized functions, vol.1 Properties and Operations, Academic Press, New York and London, 1964. MR 0166596 (29:3869)
  • [GV] I. M. GELFAND, N. YA. VILENKIN, Generalized functions, vol.4. Applications of harmonic analysis, Academic Press, New York, 1964. MR 0173945 (30:4152)
  • [K1] A. KOLDOBSKY, An application of the Fourier transform to sections of star bodies, Israel J. Math. 106 (1998), 157-164. MR 1656857 (99k:42011)
  • [K2] A. KOLDOBSKY, Intersection bodies, positive definite distributions and the Busemann-Petty problem, Amer. J. Math. 120 (1998), 827-840. MR 1637955 (99i:52005)
  • [K3] A. KOLDOBSKY, Second derivative test for intersection bodies, Adv. Math. 136 (1998), 15-25. MR 1623670 (99j:52014)
  • [K4] A. KOLDOBSKY, Positive definite distributions and subspaces of $ L_{-p}$ with applications to stable processes, Canad. Math. Bull. 42 (3) (1999), 344-353. MR 1703694 (2001i:42014)
  • [K5] A. KOLDOBSKY, Fourier analysis in convex geometry, Amer. Math. Society, Providence, RI, 2005. MR 2132704 (2006a:42007)
  • [Lu] E. LUTWAK, Intersection bodies and dual mixed volumes, Advances in Math. 71 (1988), 232-261. MR 0963487 (90a:52023)
  • [M] C. MSULLER, Spherical harmonics, Springer-Verlag, Berlin, Heidelberg, New York, 1966. MR 0199449 (33:7593)
  • [N] A. NEYMAN, Representation of $ L_p$-norms and isometric embedding in $ L_p$-spaces, Israel Journal of Math. 48 Nos. 2-3 (1984), 129-138. MR 0770695 (86g:46033)
  • [W] W. WEIL, Zonoide und verwandte Klassen konvexer Körper, Monatsh. Math. 94 (1982), 73-84. MR 0670016 (84e:52008)
  • [Zh1] GAOYONG ZHANG, Intersection bodies and Busemann-Petty inequalities in $ \mathbb{R}^n$, Annals of Math. 140 (1994), 331-346. MR 1298716 (95i:52004)
  • [Zh2] GAOYONG ZHANG, A positive answer to the Busemann-Petty problem in $ \mathbb{R}^n$, Annals of Math. 149 (1999), 535-543. MR 1689339 (2001b:52010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52A20, 52A21, 46B20

Retrieve articles in all journals with MSC (2000): 52A20, 52A21, 46B20

Additional Information

M. Yaskina
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211
Address at time of publication: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019

Received by editor(s): May 12, 2005
Received by editor(s) in revised form: October 3, 2005
Published electronically: September 11, 2006
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society